Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 382, NWS Nashville, TN

November 10, 1998Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 10, 1998, 10:38 AM CST for Hickman County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 1998, 10:38 AM CST (16:38 UTC)
Expired
Nov 10, 1998, 11:10 AM CST
In force
32 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 6:15 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 101638 RRA
SVRBNA
TNC081-101710-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CST TUE NOV 10 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HICKMAN COUNTY IN MIDDLE TENNESSEE

* UNTIL 1110 AM CST

* AT 1036 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF CENTERVILLE
  MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE AT 1035 AM CST
  LITTLELOT AT 1040 AM CST
  WRIGLEY AT 1045 AM CST
  LYLES AT 1045 AM CST
  BON AQUA AT 1050 AM CST

THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS.

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 8:50 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 10, 8:50 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 AM CST TUE NOV 10 1998

...TORNADO WATCH UNTIL 11 AM FOR WSTRN COUNTIES OF FCST AREA...

LATEST SFC ANALYSIS PLACES LOW OVR NRTHRN PLAINS WITH CD FRNT EXTNDNG
S TO NR STL..MEM..INTO LA.

LN OF STRNG-SVR TSTMS MVG EAST AT ARND 40 MPH ACRS W TN SHD REACH TN
RIVER BEWTN 9-10 AM THEN METRO NASHVILLE BETWN 11-NOON.

SFC WNDS AHEAD OF FNT GUSTING 30+ FROM THE S. DW PTS NR 60.

ZFP AND UPDATE LK OK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 8:39 AM CSTSevere Thunderstorm WarningOHXBenton, Houston, Stewart31 min
Nov 10, 11:01 AM CSTSevere Thunderstorm WarningOHXWilliamson34 min
Nov 10, 11:11 AM CSTSevere Thunderstorm WarningOHXDavidson49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.